Alert archive / Louisiana / River Flood Warnings in 2015

River Flood Warning 48, NWS Lake Charles, LA

May 6, 2015Calcasieu Parish, Louisiana

NWS Lake Charles, LA issued this river flood warning at May 6, 2015, 8:51 AM CDT for Calcasieu Parish, Louisiana. It was in force for 7 days.

The area

The outline as issued.

The facts

Issued
May 6, 2015, 8:51 AM CDT (13:51 UTC)
Expired
May 13, 2015, 8:51 AM CDT
In force
7 days
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
Minor

County Calcasieu Parish, LA

The radar

The Lake Charles radar (KLCH), 19 km from the middle of the area, began a volume at 13:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

387 
WGUS44 KLCH 061351
FLWLCH


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
851 AM CDT WED MAY 6 2015

...The National Weather Service in Lake Charles has issued a flood 
warning for the following rivers in Louisiana...

  Calcasieu River At Old Town Bay 

LAC019-070351-
/O.NEW.KLCH.FL.W.0048.150506T1351Z-000000T0000Z/
/OTBL1.1.WT.150506T0308Z.150509T1800Z.000000T0000Z.NO/
851 AM CDT WED MAY 6 2015

The National Weather Service in Lake Charles has issued a 

* Flood Warning for 
  the Calcasieu River At Old Town Bay.
* until further notice...or until the warning is cancelled.
* At  5:00 AM Wednesday the stage was 4.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 4.0 feet.
* Forecast...The river will continue rising to near 5.0 feet by 
  Saturday early afternoon.
* Impact...At stages near 5.0 feet...Water over lowest portions of 
  Goos Ferry Road. Cars should be moved to higher ground.

&&
 
LAT...LON 3030 9329 3019 9321 3025 9308 3031 9303 3038 9314

$$
6 follow-up statements
489 
WGUS84 KLCH 070212
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
912 PM CDT WED MAY 6 2015

...The flood warning continues for the following rivers in 
Louisiana...Texas..
  Calcasieu River At Old Town Bay 
  Sabine River Near Deweyville 
  Neches River Near Town Bluff 

LAC019-071611-
/O.CON.KLCH.FL.W.0048.000000T0000Z-000000T0000Z/
/OTBL1.1.WT.150506T0308Z.150509T1200Z.000000T0000Z.NO/
912 PM CDT WED MAY 6 2015

The Flood Warning continues for
  The Calcasieu River At Old Town Bay.
* until further notice...or until the warning is cancelled.
* At 5:00 AM Wednesday the stage was 4.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 4.0 feet.
* Forecast...The river will continue rising to near 5.0 feet by 
  Saturday early afternoon then begin falling.
* Impact...At stages near 5.0 feet...Water over lowest portions of 
  Goos Ferry Road. Cars should be moved to higher ground.

&&
 
LAT...LON 3030 9329 3019 9321 3025 9308 3031 9303 3038 9314

$$

LAC011-019-TXC351-361-071611-
/O.CON.KLCH.FL.W.0021.000000T0000Z-000000T0000Z/
/DWYT2.1.ER.150317T1230Z.150429T0830Z.000000T0000Z.NO/
912 PM CDT WED MAY 6 2015

The Flood Warning continues for
  The Sabine River Near Deweyville.
* until further notice...or until the warning is cancelled.
* At 8:45 PM Wednesday the stage was 24.1 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 24.0 feet.
* Forecast...The river will remain near 24.1 feet.
* Impact...At stages near 24.0 feet...Minor lowland flooding will 
  occur.

&&
 
LAT...LON 3061 9376 3031 9381 3008 9378 3005 9367
      3044 9364 3057 9363

$$

TXC241-457-071611-
/O.CON.KLCH.FL.W.0018.000000T0000Z-000000T0000Z/
/TBFT2.1.ER.150312T0200Z.150322T1201Z.000000T0000Z.NO/
912 PM CDT WED MAY 6 2015

The Flood Warning continues for
  The Neches River Near Town Bluff.
* until further notice...or until the warning is cancelled.
* At 8:46 PM Wednesday the stage was 68.6 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 64.0 feet.
* Forecast...The river will continue rising to near 68.6 feet by 
  after midnight tomorrow. Additional rises may be possible 
  thereafter.
* Impact...At stages near 65.0 feet...Areas around Barlow Lake and
  Brushy Lake begin to flood.

&&
 
LAT...LON 3096 9432 3079 9420 3053 9418 3053 9399 3099 9415

$$
456 
WGUS84 KLCH 071604
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
1104 AM CDT THU MAY 7 2015

...The flood warning continues for the following rivers in 
Louisiana..
  Calcasieu River At Old Town Bay 

LAC019-080604-
/O.CON.KLCH.FL.W.0048.000000T0000Z-000000T0000Z/
/OTBL1.1.WT.150506T0308Z.150510T1200Z.000000T0000Z.NO/
1104 AM CDT THU MAY 7 2015

The Flood Warning continues for
  The Calcasieu River At Old Town Bay.
* until further notice...or until the warning is cancelled.
* At  5:00 AM Thursday the stage was 4.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 4.0 feet.
* Forecast...The river will continue rising to near 5.0 feet by 
  Sunday early afternoon then begin falling.
* Impact...At stages near 5.0 feet...Water over lowest portions of 
  Goos Ferry Road. Cars should be moved to higher ground.

&&
 
LAT...LON 3030 9329 3019 9321 3025 9308 3031 9303 3038 9314

$$
705 
WGUS84 KLCH 080149
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
849 PM CDT THU MAY 7 2015

...The flood warning continues for the following rivers in 
Louisiana...Texas...

  Sabine River Near Deweyville 

...The flood warning continues for the following rivers in 
Louisiana...Texas..
  Calcasieu River At Old Town Bay 
  Neches River Near Town Bluff 

LAC019-081549-
/O.CON.KLCH.FL.W.0048.000000T0000Z-000000T0000Z/
/OTBL1.1.WT.150506T0308Z.150510T0000Z.000000T0000Z.NO/
849 PM CDT THU MAY 7 2015

The Flood Warning continues for
  The Calcasieu River At Old Town Bay.
* until further notice...or until the warning is cancelled.
* At  5:00 AM Thursday the stage was 4.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 4.0 feet.
* Forecast...The river will continue rising to near 5.0 feet by 
  Sunday morning then begin falling.
* Impact...At stages near 5.0 feet...Water over lowest portions of 
  Goos Ferry Road. Cars should be moved to higher ground.

&&
 
LAT...LON 3030 9329 3019 9321 3025 9308 3031 9303 3038 9314

$$

LAC011-019-TXC351-361-081549-
/O.EXT.KLCH.FL.W.0021.000000T0000Z-150511T1800Z/
/DWYT2.1.ER.150317T1230Z.150429T0830Z.150511T0600Z.NO/
849 PM CDT THU MAY 7 2015

The Flood Warning continues for
  The Sabine River Near Deweyville.
* until Monday afternoon...or until the warning is cancelled.
* At  7:45 PM Thursday the stage was 24.1 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 24.0 feet.
* Forecast...The river is forecast to remain near or just above
  flood stage for the next few days...then begin a slow fall.
* Impact...At stages near 24.0 feet...Minor lowland flooding will 
  occur.

&&
 
LAT...LON 3061 9376 3031 9381 3008 9378 3005 9367
      3044 9364 3057 9363

$$

TXC241-457-081548-
/O.CON.KLCH.FL.W.0018.000000T0000Z-000000T0000Z/
/TBFT2.1.ER.150312T0200Z.150322T1201Z.000000T0000Z.NO/
849 PM CDT THU MAY 7 2015

The Flood Warning continues for
  The Neches River Near Town Bluff.
* until further notice...or until the warning is cancelled.
* At  8:31 PM Thursday the stage was 68.7 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 64.0 feet.
* Forecast...The river will remain near 68.6 feet.
* Impact...At stages near 65.0 feet...Areas around Barlow Lake and
  Brushy Lake begin to flood.
  
&&
 
LAT...LON 3096 9432 3079 9420 3053 9418 3053 9399 3099 9415

$$
141 
WGUS84 KLCH 081614
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
1114 AM CDT FRI MAY 8 2015

...The flood warning continues for the following rivers in 
Louisiana..
  Calcasieu River At Old Town Bay 

LAC019-090614-
/O.CON.KLCH.FL.W.0048.000000T0000Z-000000T0000Z/
/OTBL1.1.WT.150506T0308Z.150510T1200Z.000000T0000Z.NO/
1114 AM CDT FRI MAY 8 2015

The Flood Warning continues for
  The Calcasieu River At Old Town Bay.
* until further notice...or until the warning is cancelled.
* At  5:00 AM Friday the stage was 4.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 4.0 feet.
* Forecast...The river will continue rising to near 5.0 feet by 
  Sunday morning then begin falling.
* Impact...At stages near 5.0 feet...Water over lowest portions of 
  Goos Ferry Road. Cars should be moved to higher ground.

&&
 
LAT...LON 3030 9329 3019 9321 3025 9308 3031 9303 3038 9314

$$
513 
WGUS84 KLCH 090105
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
805 PM CDT FRI MAY 8 2015

...The flood warning continues for the following rivers in 
Louisiana...Texas...

  Sabine River Near Deweyville 

...The flood warning continues for the following rivers in 
Louisiana...Texas..
  Calcasieu River At Old Town Bay 
  Neches River Near Town Bluff 

LAC019-091505-
/O.CON.KLCH.FL.W.0048.000000T0000Z-000000T0000Z/
/OTBL1.1.WT.150506T0308Z.150510T0600Z.000000T0000Z.NO/
805 PM CDT FRI MAY 8 2015

The Flood Warning continues for
  The Calcasieu River At Old Town Bay.
* until further notice...or until the warning is cancelled.
* At  5:00 AM Friday the stage was 4.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 4.0 feet.
* Forecast...The river will continue rising to near 5.0 feet by 
  Sunday morning then begin falling.
* Impact...At stages near 5.0 feet...Water over lowest portions of 
  Goos Ferry Road. Cars should be moved to higher ground.

&&
 
LAT...LON 3030 9329 3019 9321 3025 9308 3031 9303 3038 9314

$$

LAC011-019-TXC351-361-091504-
/O.EXT.KLCH.FL.W.0021.000000T0000Z-150512T0000Z/
/DWYT2.1.ER.150317T1230Z.150429T0830Z.150511T1200Z.NO/
805 PM CDT FRI MAY 8 2015

The Flood Warning continues for
  The Sabine River Near Deweyville.
* until Monday evening...or until the warning is cancelled.
* At  7:45 PM Friday the stage was 24.1 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 24.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  Monday morning.
* Impact...At stages near 24.0 feet...Minor lowland flooding will 
  occur.

&&
 
LAT...LON 3061 9376 3031 9381 3008 9378 3005 9367
      3044 9364 3057 9363

$$

TXC241-457-091504-
/O.CON.KLCH.FL.W.0018.000000T0000Z-000000T0000Z/
/TBFT2.1.ER.150312T0200Z.150322T1201Z.000000T0000Z.NO/
805 PM CDT FRI MAY 8 2015

The Flood Warning continues for
  The Neches River Near Town Bluff.
* until further notice...or until the warning is cancelled.
* At  7:46 PM Friday the stage was 68.7 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 64.0 feet.
* Forecast...The river will continue rising to near 68.7 feet by 
  after midnight tomorrow. Additional rises may be possible 
  thereafter.

&&
 
LAT...LON 3096 9432 3079 9420 3053 9418 3053 9399 3099 9415

$$
889 
WGUS84 KLCH 091732
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
1232 PM CDT SAT MAY 9 2015

...The flood warning is cancelled for the following rivers in 
Louisiana...

  Calcasieu River At Old Town Bay 

LAC019-091802-
/O.CAN.KLCH.FL.W.0048.000000T0000Z-150509T1732Z/
/OTBL1.1.WT.150506T0308Z.150508T1000Z.150508T1936Z.NO/
1232 PM CDT SAT MAY 9 2015

The Flood Warning is cancelled for
  The Calcasieu River At Old Town Bay.
* At  5:00 AM Saturday the stage was 3.7 feet.
* Fell below flood stage at  2:36 PM Friday.
* Flood stage is 4.0 feet.
* Forecast...The river will remain near 3.7 feet.

&&
 
LAT...LON 3030 9329 3019 9321 3025 9308 3031 9303 3038 9314

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at May 6, 6:37 AM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, May 6, 6:37 AM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
637 AM CDT WED MAY 6 2015

.AVIATION...HIGH PRESSURE WILL CONTINUE TO RIDGE FROM THE WESTERN
GULF INTO THE LOWER MISSISSIPPI VALLEY. THIS WILL KEEP SHOWER AND
THUNDERSTORM ACTIVITY LIMITED ACROSS THE AREA. BEST CHANCE FOR A
FEW SHOWERS AND THUNDERSTORMS WILL BE AT THE BPT TERMINAL WHERE
SOMEWHAT MORE MOISTURE AND INSTABILITY WILL BE IN PLACE. MVFR
CLOUD COVER WILL START THE MORNING AT BPT TRANSITIONING INTO
VFR...WHILE ALL OTHER TERMINALS CAN EXPECT VFR TO PREVAIL.

&&

.PREV DISCUSSION... /ISSUED 504 AM CDT WED MAY 6 2015/

DISCUSSION...
HIGH PRESSURE RIDGES FROM THE MID ATLANTIC ACROSS THE SOUTHERN
STATES AND INTO TEXAS THIS MORNING. TEMPERATURES AROUND THE REGION
VARY FROM THE MID 70S ALONG THE COAST TO THE MID 60S INLAND.
STORMS/RAINS WERE NOTED NORTH OF HOUSTON THIS MORNING...STORMS
ARE MOVING TO THE EAST NORTHEAST.

HIGH PRESSURE TO THE EAST WILL MAINTAIN A PERSIST WEATHER PATTERN
INTO THE WEEKEND. A GRADUAL WARMUP IN TEMPERATURES EXPECTED W/
ISOLATED LATE AFTERNOON STORMS THROUGH SUNDAY. STORMS/RAINS TO
RETURN ON MONDAY INTO TUESDAY AHEAD OF A WEAK COOL FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  83  65  85  68 /  20  10  20  10
LCH  83  69  85  72 /  20  10  20  10
LFT  84  67  85  70 /  20  10  10  10
BPT  84  70  85  72 /  20  10  20  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&

AVIATION...23
Hazardous weather outlook, May 6, 4:36 AM CDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
436 AM CDT WED MAY 6 2015

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055-
073-074-TXZ180-201-215-216-259>262-070945-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-
NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
436 AM CDT WED MAY 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS
AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS DURING THE AFTERNOON HOURS. NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ISOLATED AFTERNOON SHOWERS AND THUNDERSTORMS INTO THURSDAY.
ISOLATED STORMS TO RETURN OVER THE WEEKEND AND INCREASE INTO THE
NEW WEEK. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

River Flood Warnings in Louisiana, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.